You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

ACOG MEMBER SUBSCRIPTION ACCESS

If you are an ACOG Fellow and have not logged in or registered to Obstetrics & Gynecology, please follow these step-by-step instructions to access journal content with your member subscription.

NECROTIZING FASCIITIS OF THE VULVA DURING CHEMOTHERAPY.

Hoffman, Mitchel S. MD; Turnquist, Dexter BS
Obstetrics & Gynecology:
Original Article: PDF Only
Abstract

A case of necrotizing fasciitis of the vulva arising in a leukemic patient during a chemotherapy nadir is presented. The nature of the process was not recognized initially, and the patient was treated with intravenous antibiotics. After clinically evident necrosis developed, prompt surgical debridement was carried out. Clinical improvement followed and the wound healed well. This case suggests that chemotherapy with its attendant immunosuppression is a predisposing factor in the development of necrotizing fasciitis and warrants a high index of suspicion.

(C) 1989 The American College of Obstetricians and Gynecologists